Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 101, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 19, 2022, 12:51 PM MST for Pima County, Arizona. It was in force for 114 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2022, 12:51 PM MST (19:51 UTC)
- Expired
- Aug 19, 2022, 2:45 PM MST
- In force
- 114 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 65 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 12:53 PM MST | FLASH FLOOD | 4 Ssw Oro Valley, AZ | IMPASSABLE CONDITIONS ON HARDY ROAD BETWEEN LA CANADA AND ORACLE ROAD IN ORO VALLEY, AZ. |
| Aug 19, 12:55 PM MST | FLASH FLOOD | 3 Ssw Oro Valley, AZ | IMPASSABLE ROAD CONDITIONS ON LINDA VISTA BLVD IN ORO VALLEY, AZ. |
| Aug 19, 1:29 PM MST | FLASH FLOOD | 4 Sw Oro Valley, AZ | ROAD CLOSURE DUE TO FLASH FLOODING ON OVERTON ROAD BETWEEN LA CHOLLA BLVD AND VERCH WAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 7.9 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1115 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
812
WGUS55 KTWC 191951
FFWTWC
AZC019-192145-
/O.NEW.KTWC.FF.W.0101.220819T1951Z-220819T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
1251 PM MST Fri Aug 19 2022
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
Northeastern Pima County in southeastern Arizona...
* Until 245 PM MST.
* At 1251 PM MST, Doppler radar and automated rain gauges indicated
thunderstorms producing between 1.00 and 1.75 inches of heavy rain
over Oro Valley. An automated rain gage at the CDO Wash at Big
Wash indicated 1.18 inches of rain has fallen from these storms.
Law enforcement reported that Hardy road was inundated with water
and may be impassible. Between 1 and 2 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Oro Valley, Marana, Casas Adobes, Tortolita, Catalina State Park
and Catalina Foothills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3239 11106 3245 11100 3245 11090 3240 11087
3232 11098
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CWR1 follow-up statement
012
WGUS75 KTWC 192137
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
237 PM MST Fri Aug 19 2022
AZC019-192147-
/O.EXP.KTWC.FF.W.0101.000000T0000Z-220819T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
237 PM MST Fri Aug 19 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 245 PM MST THIS AFTERNOON FOR
NORTHEASTERN PIMA COUNTY...
Flash flooding is no longer expected to pose a threat. Please
continue to heed remaining road closures.
A Flood Watch remains in effect until 1100 PM MST Saturday for a
portion of Southeast Arizona.
LAT...LON 3239 11106 3245 11100 3245 11090 3240 11087
3232 11098
$$
CWRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 9:10 AM MST, 3 hours 41 minutes earlier.
Area forecast discussion, Aug 19, 9:10 AM MST, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
910 AM MST Fri Aug 19 2022
.SYNOPSIS...Shower and thunderstorm chances will continue into
next week with an uptick in activity today through the weekend.
The main threats will be strong gusty winds and heavy rainfall
especially today through Saturday, with rainfall amounts peaking
later today into Saturday. Temperatures will be 5-10 degrees
below normal starting today into early next week.
&&
.DISCUSSION...No big changes in the forecast for today as the latest
high resolution models were showing an increase in rainfall coverage
through early Saturday morning. The low pressure system that had
tropical origin appeared to maintain some form of a low level
circulation as it tracked westward over the landmass of northern
Mexico. This circulation will remain over the northern Gulf of
California through tonight where sea surface temperatures have been
running around 85 to 90 degrees. Satellite imagery this morning was
showing a complex of showers and thunderstorms expanding over the
Gulf's water. It will be interesting to see how this deep convection
over the Gulf evolves today and what influence it will have the low
pressure system through early Saturday. Please refer to the previous
forecast discussion in this product for details. More details will
be forthcoming with the afternoon forecast package.
&&
.AVIATION...Valid through 20/18Z.
ISOLD to SCT SHRA/TSRA across the area by 19/22z then bcmg
widespread over the area thru the end of the valid pd. Stronger
showers and storms could reduce visibilities in heavy downpours,
briefly lower CIGS to 5k- 8k ft AGL, and/or produce gusts of 40+
kts. Otherwise, winds following diurnal trends at speeds of 10kts or
less can be expected. Aviation discussion not updated for TAF
amendments.
&&
.FIRE WEATHER...Monsoonal thunderstorm activity will ramp up through
the weekend with rounds of showers and thunderstorms expected each
day. Primary threats include strong winds, lightning, and flash
flooding. Outside of thunderstorm activity, wind trends will remain
light and follow typical diurnal trends.
&&
.PREV DISCUSSION.../Issued at 339 AM MST Fri Aug 19/
For today, showers and thunderstorms will be gradually increasing in
areal coverage across the area with main threats bring heavy
downpours. Areas of heavy rain will continue to be a threat
overnight into Saturday. A flash flood watch remains in effect from
later this morning through Saturday evening. The heavy rain will
lead to significant flows in some of the mainstem river systems and
larger washes that could last into Monday.
High temperatures will be about 5 to 10 degrees below normal into
early next week with the anticipation of the rain and cloudiness.
Next week will see the typical diurnal trends of showers and
thunderstorms across the area with warmer daytime temperatures.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...
Flood Watch from 11 AM MST today through Saturday evening for
AZZ501>515.
&&
Visit us on Facebook...Twitter...YouTube...and at weather.gov/TucsonThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 10:22 PM MST | Areal Flood Advisory | TWC | Pima | 113 min |
| Aug 19, 10:24 AM MST | Areal Flood Advisory | TWC | Pima | 12 min |
| Aug 19, 10:36 AM MST | Flash Flood Warning | TWC | Pima | 114 min |
| Aug 19, 11:21 AM MST | Areal Flood Advisory | TWC | Pima | 114 min |
| Aug 19, 11:38 AM MST | Areal Flood Advisory | TWC | Pima | 31 min |
| Aug 19, 11:59 AM MST | Areal Flood Advisory | TWC | Cochise, Graham | 2 hr |
| Aug 19, 12:03 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 117 min |
| Aug 19, 12:09 PM MST | Flash Flood Warning | TWC | Pima | 81 min |
| Aug 19, 12:28 PM MST | Severe Thunderstorm Warning | TWC | Pima | 47 min |
| Aug 19, 12:32 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 118 min |
| Aug 19, 12:46 PM MST | Areal Flood Advisory | TWC | Pinal | 119 min |
| Aug 19, 1:30 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 2 hr |
| Aug 19, 1:51 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Aug 19, 1:57 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Aug 19, 2:06 PM MST | Areal Flood Advisory | TWC | Cochise, Pima | 114 min |
| Aug 19, 2:27 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Aug 19, 2:34 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 116 min |
| Aug 19, 2:51 PM MST | Areal Flood Advisory | TWC | Cochise, Pima, Santa Cruz | 114 min |
| Aug 19, 2:59 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Aug 19, 3:24 PM MST | Flash Flood Warning | TWC | Pima | 111 min |
| Aug 19, 3:44 PM MST | Flash Flood Warning | TWC | Cochise, Pima, Santa Cruz | 3 hr |
| Aug 19, 4:20 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 115 min |
| Aug 19, 4:29 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Aug 19, 4:36 PM MST | Flash Flood Warning | TWC | Pima | 114 min |
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.